Alert archive / Kentucky / Red Flag Warnings in 2016
Red Flag Warning 1, NWS Jackson, KY
NWS Jackson, KY issued this red flag warning at Mar 21, 2016, 3:37 PM EDT for 33 counties in Kentucky. It took effect at Mar 22, 2016, 11:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2016, 3:37 PM EDT (19:37 UTC)
- In effect from
- Mar 22, 2016, 11:00 AM EDT
- Expired
- Mar 22, 2016, 9:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
810 WWUS83 KJKL 211937 CCA RFWJKL URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE JACKSON KY 337 PM EDT MON MAR 21 2016 KYZ044-050>052-058>060-068-069-079-080-083>085-220400- /O.UPG.KJKL.FW.A.0001.160322T1500Z-160323T0100Z/ /O.NEW.KJKL.FW.W.0001.160322T1500Z-160323T0100Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY- 337 PM EDT MON MAR 21 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM EDT TUESDAY FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 044...050...051...052...058...059...060...068...069...079... 080...083...084 AND 085... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM EDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 044 FLEMING...FIRE WEATHER ZONE 050 MONTGOMERY...FIRE WEATHER ZONE 051 BATH...FIRE WEATHER ZONE 052 ROWAN...FIRE WEATHER ZONE 058 ESTILL...FIRE WEATHER ZONE 059 POWELL...FIRE WEATHER ZONE 060 MENIFEE... FIRE WEATHER ZONE 068 ROCKCASTLE...FIRE WEATHER ZONE 069 JACKSON...FIRE WEATHER ZONE 079 PULASKI...FIRE WEATHER ZONE 080 LAUREL...FIRE WEATHER ZONE 083 WAYNE...FIRE WEATHER ZONE 084 MCCREARY...FIRE WEATHER ZONE 085 WHITLEY. * THE STRONGEST WINDS AND LOWEST RELATIVE HUMIDITY WILL BE PRESENT FROM EARLY TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * SOUTHWEST WINDS BETWEEN 15 AND 20 MPH ARE LIKELY WITH HIGHER GUSTS. * RELATIVE HUMIDITIES WILL FALL TO BETWEEN 20 AND 25 PERCENT. * THESE CONDITIONS WILL CREATE A POTENTIAL FOR FIRES TO SPREAD QUICKLY AND BURN OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KYZ086>088-104-106>120-220400- /O.UPG.KJKL.FW.A.0001.160322T1500Z-160323T0100Z/ /O.NEW.KJKL.FW.W.0001.160322T1500Z-160323T0100Z/ KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE- BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 337 PM EDT MON MAR 21 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM EDT TUESDAY FOR HIGH WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 086...087...088...104...106...107...108...109...110...111... 112...113...114...115...116...117...118...119 AND 120... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM EDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 086 KNOX...FIRE WEATHER ZONE 087 BELL...FIRE WEATHER ZONE 088 HARLAN...FIRE WEATHER ZONE 104 ELLIOTT...FIRE WEATHER ZONE 106 MORGAN...FIRE WEATHER ZONE 107 JOHNSON...FIRE WEATHER ZONE 108 WOLFE...FIRE WEATHER ZONE 109 MAGOFFIN...FIRE WEATHER ZONE 110 FLOYD... FIRE WEATHER ZONE 111 LEE...FIRE WEATHER ZONE 112 BREATHITT... FIRE WEATHER ZONE 113 KNOTT...FIRE WEATHER ZONE 114 OWSLEY... FIRE WEATHER ZONE 115 PERRY...FIRE WEATHER ZONE 116 CLAY... FIRE WEATHER ZONE 117 LESLIE...FIRE WEATHER ZONE 118 LETCHER...FIRE WEATHER ZONE 119 MARTIN...FIRE WEATHER ZONE 120 PIKE. * THE MOST CRITICAL FIRE WEATHER CONDITIONS WILL BE PRESENT FROM EARLY TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * SOUTHWEST WINDS BETWEEN 10 AND 20 MPH ARE LIKELY WITH THE STRONGEST WINDS ON THE RIDGETOPS. * RELATIVE HUMIDITIES WILL FALL TO BETWEEN 15 AND 25 PERCENT. * THESE CONDITIONS WILL CREATE A POTENTIAL FOR FIRES TO SPREAD QUICKLY AND BURN OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
4 follow-up statements
939 WWUS83 KJKL 220248 RFWJKL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1048 PM EDT MON MAR 21 2016 KYZ044-050>052-058>060-068-069-079-080-083>085-221100- /O.CON.KJKL.FW.W.0001.160322T1500Z-160323T0100Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY- 1048 PM EDT MON MAR 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM EDT TUESDAY FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 044...050...051...052...058...059...060...068... 069...079... 080...083...084 AND 085... * AFFECTED AREA...FIRE WEATHER ZONE 044 FLEMING...FIRE WEATHER ZONE 050 MONTGOMERY...FIRE WEATHER ZONE 051 BATH...FIRE WEATHER ZONE 052 ROWAN...FIRE WEATHER ZONE 058 ESTILL...FIRE WEATHER ZONE 059 POWELL...FIRE WEATHER ZONE 060 MENIFEE... FIRE WEATHER ZONE 068 ROCKCASTLE...FIRE WEATHER ZONE 069 JACKSON...FIRE WEATHER ZONE 079 PULASKI...FIRE WEATHER ZONE 080 LAUREL...FIRE WEATHER ZONE 083 WAYNE...FIRE WEATHER ZONE 084 MCCREARY...FIRE WEATHER ZONE 085 WHITLEY. * THE STRONGEST WINDS AND LOWEST RELATIVE HUMIDITY WILL BE PRESENT FROM EARLY TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * SOUTHWEST WINDS BETWEEN 15 AND 20 MPH WILL DEVELOP WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITIES WILL FALL TO BETWEEN 16 AND 22 PERCENT. * THESE CONDITIONS WILL CREATE A POTENTIAL FOR FIRES TO SPREAD QUICKLY AND BURN OUT OF CONTROL. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KYZ086>088-104-106>120-221100- /O.CON.KJKL.FW.W.0001.160322T1500Z-160323T0100Z/ KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE- BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 1048 PM EDT MON MAR 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM EDT TUESDAY FOR HIGH WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 086...087...088...104...106...107...108...109...110...111... 112...113...114...115...116...117...118...119 AND 120... * AFFECTED AREA...FIRE WEATHER ZONE 086 KNOX...FIRE WEATHER ZONE 087 BELL...FIRE WEATHER ZONE 088 HARLAN...FIRE WEATHER ZONE 104 ELLIOTT...FIRE WEATHER ZONE 106 MORGAN...FIRE WEATHER ZONE 107 JOHNSON...FIRE WEATHER ZONE 108 WOLFE...FIRE WEATHER ZONE 109 MAGOFFIN...FIRE WEATHER ZONE 110 FLOYD... FIRE WEATHER ZONE 111 LEE...FIRE WEATHER ZONE 112 BREATHITT... FIRE WEATHER ZONE 113 KNOTT...FIRE WEATHER ZONE 114 OWSLEY... FIRE WEATHER ZONE 115 PERRY...FIRE WEATHER ZONE 116 CLAY... FIRE WEATHER ZONE 117 LESLIE...FIRE WEATHER ZONE 118 LETCHER...FIRE WEATHER ZONE 119 MARTIN...FIRE WEATHER ZONE 120 PIKE. * THE MOST CRITICAL FIRE WEATHER CONDITIONS WILL BE PRESENT FROM EARLY TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * SOUTHWEST WINDS BETWEEN 10 AND 15 MPH WILL DEVELOP WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITIES WILL FALL TO BETWEEN 15 AND 20 PERCENT. * THESE CONDITIONS WILL CREATE A POTENTIAL FOR FIRES TO SPREAD QUICKLY AND BURN OUT OF CONTROL. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
069 WWUS83 KJKL 220820 AAA RFWJKL URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 420 AM EDT TUE MAR 22 2016 KYZ044-050>052-058>060-068-069-079-080-083>085-221630- /O.CON.KJKL.FW.W.0001.160322T1500Z-160323T0100Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY- 420 AM EDT TUE MAR 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EDT THIS EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 044...050...051...052...058...059...060... 068... 069...079... 080...083...084 AND 085... * AFFECTED AREA...FIRE WEATHER ZONE 044 FLEMING...FIRE WEATHER ZONE 050 MONTGOMERY...FIRE WEATHER ZONE 051 BATH...FIRE WEATHER ZONE 052 ROWAN...FIRE WEATHER ZONE 058 ESTILL...FIRE WEATHER ZONE 059 POWELL...FIRE WEATHER ZONE 060 MENIFEE... FIRE WEATHER ZONE 068 ROCKCASTLE...FIRE WEATHER ZONE 069 JACKSON...FIRE WEATHER ZONE 079 PULASKI...FIRE WEATHER ZONE 080 LAUREL...FIRE WEATHER ZONE 083 WAYNE...FIRE WEATHER ZONE 084 MCCREARY...FIRE WEATHER ZONE 085 WHITLEY. * THE STRONGEST WINDS AND LOWEST RELATIVE HUMIDITY WILL BE PRESENT FROM EARLY THIS AFTERNOON THROUGH EVENING. * SOUTHWEST WINDS BETWEEN 15 AND 20 MPH WILL DEVELOP BY EARLY AFTERNOON WITH GUSTS UP TO 30 MPH ANTICIPATED. * RELATIVE HUMIDITIES WILL FALL TO BETWEEN 15 AND 20 PERCENT BY MID AFTERNOON. * THESE CONDITIONS WILL CREATE A POTENTIAL FOR FIRES TO SPREAD QUICKLY AND BURN OUT OF CONTROL. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KYZ086>088-104-106>120-221630- /O.CON.KJKL.FW.W.0001.160322T1500Z-160323T0100Z/ KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE- BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 420 AM EDT TUE MAR 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EDT THIS EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 086...087...088...104...106...107...108... 109...110...111... 112...113...114...115...116...117...118... 119 AND 120... * AFFECTED AREA...FIRE WEATHER ZONE 086 KNOX...FIRE WEATHER ZONE 087 BELL...FIRE WEATHER ZONE 088 HARLAN...FIRE WEATHER ZONE 104 ELLIOTT...FIRE WEATHER ZONE 106 MORGAN...FIRE WEATHER ZONE 107 JOHNSON...FIRE WEATHER ZONE 108 WOLFE...FIRE WEATHER ZONE 109 MAGOFFIN...FIRE WEATHER ZONE 110 FLOYD... FIRE WEATHER ZONE 111 LEE...FIRE WEATHER ZONE 112 BREATHITT... FIRE WEATHER ZONE 113 KNOTT...FIRE WEATHER ZONE 114 OWSLEY... FIRE WEATHER ZONE 115 PERRY...FIRE WEATHER ZONE 116 CLAY... FIRE WEATHER ZONE 117 LESLIE...FIRE WEATHER ZONE 118 LETCHER...FIRE WEATHER ZONE 119 MARTIN...FIRE WEATHER ZONE 120 PIKE. * THE MOST CRITICAL FIRE WEATHER CONDITIONS WILL BE PRESENT FROM EARLY THIS AFTERNOON THROUGH EVENING. * SOUTHWEST WINDS BETWEEN 10 AND 15 MPH WILL DEVELOP BY EARLY AFTERNOON WITH GUSTS UP TO 25 MPH ANTICIPATED...MAINLY ON THE RIDGES. * RELATIVE HUMIDITIES WILL FALL TO BETWEEN 15 AND 20 PERCENT BY MID AFTERNOON. * THESE CONDITIONS WILL CREATE A POTENTIAL FOR FIRES TO SPREAD QUICKLY AND BURN OUT OF CONTROL. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KAS/GREIF
360 WWUS83 KJKL 221832 RFWJKL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 232 PM EDT TUE MAR 22 2016 KYZ044-050>052-058>060-068-069-079-080-083>085-230100- /O.CON.KJKL.FW.W.0001.000000T0000Z-160323T0100Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY- 232 PM EDT TUE MAR 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 044... 050...051...052...058...059...060...068...069...079...080...083... 084 AND 085... * AFFECTED AREA...FIRE WEATHER ZONE 044 FLEMING...FIRE WEATHER ZONE 050 MONTGOMERY...FIRE WEATHER ZONE 051 BATH...FIRE WEATHER ZONE 052 ROWAN...FIRE WEATHER ZONE 058 ESTILL...FIRE WEATHER ZONE 059 POWELL...FIRE WEATHER ZONE 060 MENIFEE... FIRE WEATHER ZONE 068 ROCKCASTLE...FIRE WEATHER ZONE 069 JACKSON...FIRE WEATHER ZONE 079 PULASKI...FIRE WEATHER ZONE 080 LAUREL...FIRE WEATHER ZONE 083 WAYNE...FIRE WEATHER ZONE 084 MCCREARY...FIRE WEATHER ZONE 085 WHITLEY. * THE STRONGEST WINDS AND LOWEST RELATIVE HUMIDITY WILL BE PRESENT THROUGH THIS EVENING. * SOUTHWEST WINDS BETWEEN 15 AND 20 MPH WILL CONTINUE THROUGH THIS EVENING. * RELATIVE HUMIDITIES BETWEEN 15 AND 25 PERCENT WILL OCCUR THROUGH THIS EVENING. * THESE CONDITIONS WILL CREATE A POTENTIAL FOR FIRES TO SPREAD QUICKLY AND BURN OUT OF CONTROL. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KYZ086>088-104-106>120-230100- /O.CON.KJKL.FW.W.0001.000000T0000Z-160323T0100Z/ KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE- BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 232 PM EDT TUE MAR 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 086... 087...088...104...106...107...108...109...110...111...112...113... 114...115...116...117...118...119 AND 120... * AFFECTED AREA...FIRE WEATHER ZONE 086 KNOX...FIRE WEATHER ZONE 087 BELL...FIRE WEATHER ZONE 088 HARLAN...FIRE WEATHER ZONE 104 ELLIOTT...FIRE WEATHER ZONE 106 MORGAN...FIRE WEATHER ZONE 107 JOHNSON...FIRE WEATHER ZONE 108 WOLFE...FIRE WEATHER ZONE 109 MAGOFFIN...FIRE WEATHER ZONE 110 FLOYD... FIRE WEATHER ZONE 111 LEE...FIRE WEATHER ZONE 112 BREATHITT... FIRE WEATHER ZONE 113 KNOTT...FIRE WEATHER ZONE 114 OWSLEY... FIRE WEATHER ZONE 115 PERRY...FIRE WEATHER ZONE 116 CLAY... FIRE WEATHER ZONE 117 LESLIE...FIRE WEATHER ZONE 118 LETCHER...FIRE WEATHER ZONE 119 MARTIN...FIRE WEATHER ZONE 120 PIKE. * THE MOST CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THIS EVENING. * SOUTHWEST WINDS BETWEEN 10 AND 15 MPH WILL CONTINUE THROUGH THIS EVENING...MAINLY ON THE RIDGES. * RELATIVE HUMIDITIES WILL FALL TO BETWEEN 15 AND 20 PERCENT THROUGH THIS EVENING. * THESE CONDITIONS WILL CREATE A POTENTIAL FOR FIRES TO SPREAD QUICKLY AND BURN OUT OF CONTROL. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
234 WWUS83 KJKL 230057 RFWJKL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 857 PM EDT TUE MAR 22 2016 KYZ044-050>052-058>060-068-069-079-080-083>085-230200- /O.EXP.KJKL.FW.W.0001.000000T0000Z-160323T0100Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY- 857 PM EDT TUE MAR 22 2016 ...RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING FOR STRONG AND GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 044...050...051...052...058...059...060...068...069...079...080... 083...084 AND 085... RELATIVE HUMIDITIES HAVE BEGUN TO CLIMB AND WINDS HAVE SLACKENED TO LESS THAN 15 MPH. THUS...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM EDT. $$ KYZ086>088-104-106>120-230200- /O.EXP.KJKL.FW.W.0001.000000T0000Z-160323T0100Z/ KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE- BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 857 PM EDT TUE MAR 22 2016 ...RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING FOR STRONG AND GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 086...087...088...104...106...107...108...109...110...111...112... 113...114...115...116...117...118...119 AND 120... RELATIVE HUMIDITIES HAVE BEGUN TO CLIMB AND WINDS HAVE SLACKENED TO LESS THAN 15 MPH IN MOST LOCATIONS. A FEW LOCATIONS AT 2500 FEET ELEVATION AND ABOVE MAY CONTINUE TO EXPERIENCE WINDS OF 15 MPH OR GREATER OVER THE NEXT FEW HOURS...BUT HUMIDITIES THERE ARE ALSO IMPROVING. THUS...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM EDT. $$ JP
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this red flag warning went out at Mar 21, 7:40 AM EDT, 7 hours 57 minutes earlier.
Area forecast discussion, Mar 21, 7:40 AM EDT, 7 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 740 AM EDT MON MAR 21 2016 .UPDATE... ISSUED AT 715 AM EDT MON MAR 21 2016 DID A QUICK UPDATE TO THE NEAR TERM GRIDS MAINLY TO ADJUST THEM TOWARD THE LATEST SKY/T/TD OBS AND TRENDS. THESE HAVE BEEN SENT TO THE NDFD AND WEB SERVERS. && .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 330 AM EDT MON MAR 21 2016 07Z SFC ANALYSIS SHOWS HIGH PRESSURE BUILDING INTO KENTUCKY WITH WEST TO NORTHWEST WINDS SLACKENING TO NEAR CALM AND AN INVERSION SETTING UP OVER THE EASTERN VALLEYS. MOSTLY CLEAR SKIES...AND SOME CAA...ALLOWED TEMPERATURES TO FALL THROUGH THE 30S AND INTO THE UPPER 20S FOR PARTS OF THE AREA EARLY THIS MORNING WITH A FIVE DEGREE OR SO RIDGE TO VALLEY TEMPERATURE SPLIT IN PLACE. DEWPOINTS ARE STILL RATHER DRY...GENERALLY IN THE LOW TO MID 20S...THOUGH SOME UPPER TEENS ARE NOTED IN THE FAR EAST AND ON THE RIDGES... WHILE SOME LOW 30S ARE BEING REPORTED CLOSER TO THE TENNESSEE BORDER. THE DRIER AIR MAY BE SLOWING THE FROST FORMATION FOR PARTS OF THE AREA...BUT AT SME THERE IS ACTUALLY ENOUGH MOISTURE FOR A TOUCH OF FOG ATTM. THE MODELS ARE IN GOOD AGREEMENT ALOFT THROUGH THE SHORT TERM PORTION OF THE FORECAST AS THEY ALL DEPICT A TROUGH EXITING TO THE EAST EARLY IN THE PERIOD WITH NORTHWEST FLOW FOLLOWING THROUGH THE DAY INTO TONIGHT. THE PATTERN FLATTENS OUT WITH TIME INTO TUESDAY MORNING BECOMING MORE ZONAL DURING THE DAY WHILE THE BULK OF ANY ENERGY STAYS WELL NORTH AND EAST OF KENTUCKY. BY TUESDAY EVENING...THE FLOW OVER KENTUCKY WILL TAKE ON A SOUTHWEST TACK AND EVEN SOME SLIGHT RIDGING DEVELOPS OVER THE DEEP SOUTH. GIVEN THE HIGH LEVEL OF MODEL AGREEMENT...HAVE FAVORED A BLENDED SOLUTION WITH A LEAN TOWARD THE HRRR AND NAM FOR WX SPECIFICS...WHERE THERE ARE ANY. SENSIBLE WEATHER WILL FEATURE A CHILLY...AND LIKELY FROSTY... START TO THE DAY ACROSS MUCH OF EAST KENTUCKY THIS MORNING. MOSTLY SUNNY SKIES WILL GIVE WAY TO SOME MID AND LOW LEVEL CLOUDS DURING THE AFTERNOON...BUT ENOUGH SUN WILL BE SEEN TO HELP TEMPERATURES CLIMB INTO THE UPPER 40S TO LOWER 50S. ANOTHER NIGHT OF MOSTLY CLEAR SKIES SHOULD SET UP A PRETTY GOOD RIDGE TO VALLEY TEMPERATURE SPLIT INTO TUESDAY MORNING ALONG WITH PATCHY FROST IN THE VALLEYS TOWARD DAWN. MORE SUNSHINE LATER THAT DAY...ALONG WITH WINDS PICKING UP SUBSTANTIALLY FROM THE SOUTHWEST...WILL SUPPORT TEMPERATURES SOARING INTO THE LOW TO MID 60S BY LATE AFTERNOON. HOWEVER...DRY CONDITIONS WILL REMAIN IN PLACE LIKELY LEADING TO A HEIGHTENED RISK FOR FIRE BEHAVIOR CONCERNS...MORE DETAILS ON THIS CAN BE FOUND IN THE FIRE WEATHER SECTION BELOW. ONCE AGAIN STARTED WITH THE SHORTBLEND GUIDANCE FOR THE T/TD/WIND GRIDS THROUGH THE DAY WITH THE SUPERBLEND USED THEREAFTER. HAVE ADJUSTED THESE MAINLY TO SIGNIFICANTLY ADJUST FOR TERRAIN DIFFERENCES IN THE LOWS AND HOURLY TEMPS TONIGHT. AS FOR POPS... ZEROED THEM OUT IN LINE WITH ALL MOS GUIDANCE. .LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY) ISSUED AT 411 AM EDT MON MAR 21 2016 PERIOD WILL BEGIN WITH FLAT UPPER LEVEL RIDGING IN MORE OF A ZONAL FLOW REGIME. THAT SAID A SURFACE HIGH WILL BE PLACED TO THE SOUTHEAST IN THE ATLANTIC AND WE WILL RESIDE IN THE RETURN FLOW SIDE OF THE HIGH. THERE WILL ALSO BE A WELL ESTABLISHED PRESSURE GRADIENT ACROSS THE REGION...AND 40 TO 50 KNOT JET AT THE 850MB LEVEL. THIS AS WE ARE TRAPPED BETWEEN PREVIOUSLY MENTIONED SURFACE HIGH AND DEVELOPING SURFACE LOW IN THE CENTRAL PLAINS. THEREFORE OVERALL GUSTY WINDS WILL CONTINUE ON WEDNESDAY AFTERNOON...AND WILL COMBINE WITH DRY CONDITIONS TO LEAD TO ANOTHER DAY OF ENHANCED FIRE WEATHER CONCERNS. ADDITIONAL INFORMATION ON THE FIRE WEATHER CONCERNS WILL BE DISCUSSED IN THE FIRE WEATHER SECTION AND FIRE WEATHER FORECAST. NOW FOR THE AFOREMENTIONED DEVELOPING SURFACE LOW ACROSS THE CENTRAL PLAIN...THAT WILL IN FACT BE THE NEXT WEATHER MAKER FOR THE REGION LATE WEEK. MOIST SOUTHERLY FLOW OUT OF THE GULF OF MEXICO WILL CONTINUE TO INCREASE CLOUDS WEDNESDAY NIGHT IN ADVANCE OF THE SYSTEM. NOW FOR THE GUIDANCE THERE REMAINS AT LEAST SOME TIMING UNCERTAINTY WITH RESPECT TO THE UPPER LEVEL WAVE/CLOSED LOW AND THIS HAS IMPLICATIONS ON TIMING WITH THE SURFACE FEATURES. RIGHT NOW MODELS ARE IN GOOD AGREEMENT ON THE OVERALL MOVEMENT/PLACEMENT OF THE SURFACE LOW WHICH WILL EJECT NORTHEAST OUT OF THE CENTRAL PLAINS INTO THE GREAT LAKES BY THURSDAY. THE 00Z OPERATIONAL GFS IS MOST PROGRESSIVE COMPARED TO EVEN THE PAST 3 PREVIOUS RUNS...WHILE THE 00Z ECMWF REMAINS SLOWER BUT STILL MORE PROGRESSIVE THAN PREVIOUS RUN. THE WPC FOLKS ARE NOT SOLD ON THE OPERATIONAL AND STUCK WITH THE ENSEMBLE MEANS TO LESSEN THE RUN TO RUN CHANGES. THEREFORE WILL STICK CLOSER TO THE MODEL BLEND WHICH SHOULD DO A SIMILAR JOB. RIGHT NOW STILL KEEP BEST CHANCES OF PRECIPITATION ON THURSDAY AND LESSEN THURSDAY NIGHT INTO EARLY FRIDAY. NOW THERE IS SOME CONCERN ON QPF IN RELATION TO BEING SPLIT BY THE UPPER FORCING GOING NORTH AND THE OVERALL BETTER MOISTURE TO THE SOUTH. RIGHT NOW MODEL BLENDS WOULD SUGGEST WE SEE WIDESPREAD HALF A INCH OR MORE WITH THIS SYSTEM. THIS WOULD FINALLY MITIGATE THE FIRE WEATHER CONCERNS. WHILE ONLY MARGINAL AT BEST INSTABILITY IS SEEN WILL CONTINUE AT LEAST SLIGHT THUNDER...BUT RAIN SHOWERS/STORMS COULD CONTAIN FAIRLY GUSTY WINDS GIVEN THE 50 TO 60 KNOT 850 MB JET THEY COULD PARTIALLY MIX DOWN. AFTER THIS SURFACE HIGH QUICKLY BUILDS EAST ON FRIDAY AND SHOULD BE DRY LATER IN THE DAY. NOW FOR THE WEEKEND MORE CONVOLUTED GUIDANCE ONCE AGAIN BECOMES EVIDENT. RIGHT NOW WILL KEEP SATURDAY DRY...THIS AS MOST OF THE GUIDANCE INCLUDING THE GFS ENSEMBLE MEAN KEEP IT DRY. NOW SATURDAY NIGHT INTO SUNDAY DO STICK WITH THE MODEL BLEND WHICH DOES INTRODUCE SLIGHT TO CHANCE POPS. THE 00Z GFS AND THE ENSEMBLE HAVE BEEN MOST ROBUST WITH BRINGING OVERRUNNING AHEAD OF A COLD FRONT...THEREFORE WILL NOT BRING POPS ANY HIGHER THAN THE BLEND. THIS WILL SYSTEM BE AIDED BY A AMPLIFYING UPPER LEVEL TROUGH THAT SWINGS EAST LATE IN THE PERIOD. NOW THERE SEEMS TO BE A BIT MORE SIGNAL FOR THUNDERSTORMS WITH THIS SYSTEM PARTICULARLY ON SUNDAY AFTERNOON GIVEN THE SETUP...BUT GIVEN THE MODEL VARIABILITY AND CONSISTENCY WITH OTHER OFFICES WILL LEAVE OUT FOR NOW. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 740 AM EDT MON MAR 21 2016 VFR CONDITIONS WILL BE FOUND ACROSS THE AREA THROUGH THE TAF PERIOD AS AN UPPER LEVEL DISTURBANCE PULLS AWAY TO THE SOUTHEAST. SCATTERED TO BROKEN STRATOCU...GENERALLY IN THE 4-6K FEET AGL RANGE...WILL AFFECT THE AREA THROUGH THE AFTERNOON BEFORE CLEARING. LIGHT WINDS WILL PICK UP FROM THE WEST TO NORTHWEST AT 5 TO 10 KTS DURING THE DAY...SETTLING TO LIGHT IN THE EVENING. && .FIRE WEATHER... ISSUED AT 345 AM EDT MON MAR 21 2016 ...ENHANCED FIRE DANGER TUESDAY AND WEDNESDAY... GIVEN THE LACK OF PRECIPITATION OVER THE WEEKEND...AND HIGH PRESSURE BUILDING BACK INTO THE AREA TODAY THROUGH WEDNESDAY... VERY LOW AFTERNOON/EVENING RELATIVE HUMIDITIES WILL BE SEEN. AS THE PRESSURE GRADIENT TIGHTENS UP ON TUESDAY...SUSTAINED WINDS OF 15 TO 20 MPH WILL BE POSSIBLE...ESPECIALLY OVER WESTERN PARTS OF THE AREA. THE COMBINATION OF LOW RH AND HIGHER WINDS WILL LEAD TO ELEVATED FIRE DANGER ON TUESDAY AND WEDNESDAY...CLOSE TO CRITICAL FIRE WEATHER THRESHOLDS. PER COORDINATION WITH SURROUNDING WFOS WILL HOLD OFF ON A FIRE WEATHER WATCH RIGHT NOW...BUT WE MAY NEED TO CONSIDER ONE IN THE NEXT 12 TO 24 HOURS IF MODELS REMAIN CONSISTENT ON THESE CONDITIONS. THE STRONGEST WINDS LOOK TO COME ON TUESDAY...WITH THE GRADIENT RELAXING SOME FOR WEDNESDAY. HOWEVER...ANY WINDS...COMBINED WITH THE LOW RH VALUES WILL LEAD TO A CONTINUED ELEVATED FIRE DANGER ON WEDNESDAY. A COLD FRONT THEN LOOKS TO BRING SOME MUCH NEEDED RAIN TO THE AREA ON THURSDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GREIF SHORT TERM...GREIF LONG TERM...DJ AVIATION...GREIF FIRE WEATHER...KAS/GREIF
Hazardous weather outlook, Mar 21, 3:14 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 314 PM EDT MON MAR 21 2016 KYZ052-058>060-068-069-079-080-083-104-106-108-111-114-222215- ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL- WAYNE-ELLIOTT-MORGAN-WOLFE-LEE-OWSLEY- INCLUDING THE CITIES OF...MOREHEAD...IRVINE...RAVENNA... CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...MOUNT VERNON... MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...MONTICELLO... SANDY HOOK...WEST LIBERTY...CAMPTON...BEATTYVILLE...BOONEVILLE 314 PM EDT MON MAR 21 2016 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A FEW HOURS OF FREEZING TEMPERATURES AND FROST WILL BE POSSIBLE LATE TONIGHT IN THE SHELTERED VALLEYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON TUESDAY AS FUELS ARE DRY AND LOW RELATIVE HUMIDITIES AND STRONG WINDS ARE EXPECTED IN THE AFTERNOON AND EVENING. LOW RELATIVE HUMIDITIES ARE EXPECTED AGAIN ON WEDNESDAY AFTERNOON AND EVENING LEADING TO ELEVATED FIRE DANGER. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON THURSDAY. FROST WILL BE POSSIBLE LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ084>088-107-109-110-112-113-115>120-222215- MCCREARY-WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD- BREATHITT-KNOTT-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...STEARNS...WHITLEY CITY...CORBIN... WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE... CUMBERLAND...HARLAN...PAINSVILLE...SALYERSVILLE...PRESTONSBURG... WHEELWRIGHT...JACKSON...HINDMAN...PIPPA PASSES...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 314 PM EDT MON MAR 21 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. SEVERAL HOURS OF TEMPERATURES BELOW FREEZING AND FROST WILL BE POSSIBLE LATE TONIGHT...MAINLY IN VALLEY LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY ON TUESDAY AS FUELS ARE DRY AND LOW RELATIVE HUMIDITIES AND STRONG WINDS ARE EXPECTED IN THE AFTERNOON AND EVENING. PATCHY FROST IS AGAIN POSSIBLE IN SHELTERED VALLEYS LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. LOW RELATIVE HUMIDITIES ARE EXPECTED AGAIN ON WEDNESDAY AFTERNOON AND EVENING LEADING TO ELEVATED FIRE DANGER. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON THURSDAY. FROST WILL BE POSSIBLE LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ044-050-051-222215- FLEMING-MONTGOMERY-BATH- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE 314 PM EDT MON MAR 21 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON TUESDAY AS FUELS ARE DRY AND LOW RELATIVE HUMIDITIES AND STRONG WINDS ARE EXPECTED IN THE AFTERNOON AND EVENING. LOW RELATIVE HUMIDITIES ARE EXPECTED AGAIN ON WEDNESDAY AFTERNOON AND EVENING LEADING TO ELEVATED FIRE DANGER. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON THURSDAY. FROST WILL BE POSSIBLE LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KAS
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 8:51 AM EDT | Fire Weather Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 6 hr |
| Mar 21, 2:53 PM EDT | Frost Advisory | JKL | Elliott, Estill, Jackson, Laurel, Lee, Menifee and 8 more | 18 hr |
| Mar 21, 2:53 PM EDT | Freeze Warning | JKL | Bell, Breathitt, Clay, Floyd, Harlan, Johnson and 10 more | 18 hr |
Nearby
Red Flag Warnings in Kentucky, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.